Hail, Waynesboro (C)
- When
- July 3, 3:07 PM EST
- Where
- Waynesboro (C) County, 0.74 mi SE of Waynesboro
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.061, -78.872
Quarter sized hail was reported near Waynesboro.
A cold front passed through the area during the 3rd. A southerly flow ahead of the front caused enough warm and moist air for moderate instability to develop.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A cold front passed through the area during the 3rd. A southerly flow ahead of the front caused enough warm and moist air for moderate instability to develop. The combination of lift associated with the front and instability triggered showers and thunderstorms. Some thunderstorms became severe with damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 3, 2:26 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 326 PM EDT SUN JUL 3 2011 .SYNOPSIS... A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT BEFORE STALLING IN SOUTHERN VIRGINIA. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. HIGH PRESSURE WILL BUILD BRIEFLY ON TUESDAY. THE STALLED FRONT WILL MOVE NORTHWARD MID-WEEK AS A WARM FRONT. && .NEAR TERM /THROUGH MONDAY/... A QUIET MORNING ACROSS THE MID ATLC HAS BEEN BREWING AN ATMOSPHERE THAT WILL LIKELY BE FILLING IN WITH SCATTERED SHOWERS AND TSTMS OVER THE NEXT FEW HRS. THE COLD FRONT REMAINS BACK ACROSS THE OHIO VLY AND INTO CNTRL PA BUT IS MAKING A STEADY JOG TOWARD THE ESE. IN THE NEXT 3-4 HRS /LATE AFTN/...THE FRONT WILL MAKE AN APPEARANCE OVER THE POTOMAC HIGHLANDS. BY THIS TIME...AT LEAST SEVERAL BATCHES OF SHOWER AND TSTMS WILL HAVE DEVELOPED ACROSS NRN AND WRN PORTIONS OF THE CWA...MAKING THEIR WAY TOWARD THE SE. INSTABILITY IS PLENTIFUL WITH TEMPS ALREADY AT OR NEAR THE NECESSARY CONVECTIVE SFC TEMP TO BREAK THE LOW-LEVEL CAPPING INVERSION /L-M90S/. FROM THERE...STEEP LOW- AND MID-LEVEL LAPSE RATES EXIST...NEAR 7.0-7.5 C/KM...WHICH SHOULD ENHANCE A FEW UPDRAFTS TO REACH SEVERE LEVELS...ALONG WITH NEARLY 3000-3500 J/KG OF CAPE. DAMAGING WET MICROBURSTS AND LARGE HAIL POSSIBLE WITH THE STRONGEST ACTIVITY. BRIEF HEAVY DOWNPOURS POSSIBLE WITH ANY CELLS...SO FLASH FLOODING POTENTIAL ALSO EXISTS FROM THE POTENTIALLY HIGH RAIN RATES AND PWATS ABOVE 2 INCHES. A NUMBER OF WEAK OUTFLOW BOUNDARIES FROM THE OVERNIGHT TSTM ACTIVITY ALONG WITH THE INCOMING FRONTAL BOUNDARY AND LEE TROUGH WILL BE ENOUGH FOR INITIATION THIS AFTN. SHEAR WILL BE LOW HOWEVER...SO INDIVIDUAL CELLS WILL NOT LAST LONG BUT ACT TO CREATE OUTFLOW FOR SUBSEQUENT NEARBY DEVELOPMENT. AS MORE ORGANIZED OUTFLOW DEVELOPS...STORMS LIKELY WILL FORM A LINE THAT WILL PUSH ACROSS THE REMAINDER OF THE CWA INTO THE EVE HRS. THE METRO AREAS ALONG I-95 THEN DOWN INTO THE CHARLOTTESVILLE AREA /AND AREAS TO THE SOUTH AND EAST/ WILL BE THE MORE LIKELY PLACES FOR THE STRONGEST ACTIVITY ONCE THE LINE DEVELOPS. LOCAL MODEL GUIDANCE HAS BEEN FAIRLY CONSISTENT IN DEVELOPING A CONVECTIVE LINE...MAINLY WITH TIMING AND MINOR PLACEMENT DIFFERENCES FROM RUN TO RUN. ALREADY...A CONVECTIVE LINE IS FORMING ACROSS THE MASON-DIXON LINE FROM N CNTRL MD TO THE NRN WV PANHANDLE /ALONG THE OHIO RVR/. THE FRONT WILL HELP PUSH THE REMNANTS OF THE SHOWERS/TSTMS TOWARD THE SE AND AWAY FROM THE MID-ATLC LATER THIS EVE...CLOSER TO SUNSET AND AFTER. INTO THE LATE NIGHT HRS...ONLY SOME LEFTOVER SHOWERS AND BRIEF TSTMS WILL CONTINUE TO DEVELOP IN THE STILL WEAKLY UNSTABLE AIRMASS. AFTER A BULK OF THE ACTIVITY HAS MOVED AWAY... MOST OF THE AREA WILL HAVE BEEN AT LEAST SOMEWHAT RAIN-COOLED WITH TEMPS BACK INTO THE 70S AND L80S. OVERNIGHT LOWS HOWEVER WILL ONLY DROP A FEW MORE DEGREES FROM THERE AS THE AIRMASS CHANGES ONLY SLIGHTLY. DEWPOINTS WILL DROP A FEW DEGREES...BUT WILL STAY IN THE L-M60S. SOME UPPER-CLOUD DEBRIS FROM THE OHIO VLY STORMS WILL MOVE THROUGH OVERNIGHT BUT MOST OF THE AREA SHOULD BE MOSTLY CLEAR-PARTLY CLOUDY INTO EARLY MONDAY. STILL EXPECTING I-66 TO BE A ROUGH DIVIDING LINE FOR PRECIP...THOUGH NEAR TERM GUIDANCE /ESPECIALLY THE MOST RECENT NAM RUNS/ HAS BEEN DEVELOPING A BATCH OF AFTN TSTMS ACROSS THE LOWER POTOMAC HIGHLANDS THAT WOULD THEN TRACK SEWD...PASSING SOUTH AND EAST OF THE METRO DC AREA BEFORE DISSIPATING ACROSS CNTRL VA. ADDED CHANCE POPS TO THESE WRN ZONES... SINCE AN UPPER LEVEL VORT MAX WILL BE COMING ACROSS THE CNTRL APLCNS AT THAT PERIOD IN TIME. KEPT POPS OUT OF THE DC METRO AREA...WITH AN OUTSIDE CHANCE OF AN ISOLATED AND SHORT-LIVED CELL NEAR THE AREA LATE AFTN-EVE. THE UPPER LEVEL TROUGH WILL CONTINUE TO SLIDE OVER THE REGION MON NIGHT INTO TUE...KEEPING AT LEAST A LOW CHANCE OF PRECIP OVER THE SRN HALF OF THE AREA. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... FRONTAL BNDRY WILL RMN IN SRN VA MON NGT-TUE NGT. DESPITE THE FCST AREA BEING N OF BNDRY...MSTR WILL BE PLENTIFUL. WITH SVRL LOW- AMPLITUDE SHRTWV TROFS MOVG ACRS...SHWRS AND PSBLY A FEW TSTMS CANNOT BE RULED OUT. BEST CHC FOR PCPN WILL BE ALONG AND JUST N OF THIS BNDRY...AND POP GRIDS WERE ADJUSTED ACCORDINGLY. MAXIMA WILL BE IN THE UPR 80S-NR 90 ON TUE. OWING TO HIGH BNDRY LYR DEWPTS...MINIMA WILL BE IN THE MID 60S-LWR 70S BOTH NGTS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... STALLED BNDRY IN SRN VA WILL BGN TO LIFT NWD ON WED...RETURNING FCST AREA TO THE WARM SECTOR. FAIRLY ACTIVE NRN JET STREAM WILL MAINTAIN A TRAIN OF SHRTWV TROFS THAT WILL IMPACT THE FCST AREA THRU THE WK. CDFNT WILL CROSS THE RGN BY THU EVE...WITH MODEST HIPRES BUILDING LATE IN THE WK ACCOMPANIED BY PSBL ONSHORE FLOW. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... CBS WILL BEGIN TO APPEAR FROM WEST TO EAST IN THE 19-21Z TIME PERIOD FROM THE CNTRL APLCNS TO THE BAY. SCATTERED TSTMS ARE EXPECTED TO DEVELOP ACROSS THE NRN SHENANDOAH VLY AND INCREASE IN COVERAGE AS THEY MOVE TOWARD THE METRO AREAS LATE AFTN-EVE /BEFORE 00Z/. CLOSER TO AND JUST AFTER 00Z...THE ACTIVITY IS EXPECTED TO BE LEAVING THE METRO AREAS AND MOVING ACROSS SRN MD. BEHIND THIS ACTIVITY WILL BE SCATTERED SHOWERS INTO EARLY MRNG HRS. A PERIOD OF MVFR FOG POSSIBLE IN THE PREDAWN HRS. MON MORNING SHOULD BE QUIET AGAIN LIKE THIS MORNING...WITH ONLY ISOLATED SHOWERS/TSTMS SOUTH OF I-66 MON AFTN/EVE. THIS ACTIVITY WILL ALSO DRIFT SE AND OUT OF THE AREA INTO THE LATE NIGHT HRS. MAIN CONCERN FOR ANY FLIGHT RESTRICTIONS MON NGT-THRU FRI WILL BE FROM ANY TSTMS. BEST CHC FOR PCPN AT TERMINALS WILL BE WED AFTN- EVE AND THU AFTN-EVE. && .MARINE... WINDS GENERALLY LESS THAN 15KT WITH MOST AREAS ALONG THE MAIN CHANNEL OF THE BAY AT 10KT. THE ONLY SCA THRESHOLD CONDITIONS /OR WORSE/ EXPECTED TO BE WITH LOCALIZED TSTM ACTIVITY. GUSTY WINDS AND SMW-TYPE CONVECTION EXPECTED LATE THIS AFTN-EVE WITH A LINE OF STORMS MOVING TOWARD THE SE. LIGHT WINDS RETURN OVERNIGHT...AND A GENERAL WNWLY FLOW NEAR 10 KT DEVELOPS MON AFTN. NO MARINE HEADLINES XPCD FOR RMNDR OF FCST PD. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && GMS/KRAMAR
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1109 AM EDT SUN JUL 3 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 041315- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1109 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE STRONG TO SEVERE...PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST FORECASTS IN CASE SPOTTER ACTIVATION BECOMES NECESSARY THIS AFTERNOON AND EVENING. PLEASE FORWARD ANY HEAVY RAINFALL OR HIGH WIND REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-041315- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1109 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE STRONG TO SEVERE...PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST FORECASTS IN CASE SPOTTER ACTIVATION BECOMES NECESSARY THIS AFTERNOON AND EVENING. PLEASE FORWARD ANY HEAVY RAINFALL OR HIGH WIND REPORTS TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 PM EDT SUN JUL 3 2011
MDZ003-WVZ051-031930-
WASHINGTON MD-MORGAN WV-
308 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM TO AFFECT WASHINGTON AND MORGAN COUNTIES...
AT 307 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HANCOCK MARYLAND IN WESTERN WASHINGTON COUNTY...MOVING SOUTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE HANCOCK...SLEEPY CREEK AND SPRUCE PINE
HOLLOW.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
IF YOU ARE OUTSIDE AND HEAR THUNDER MOVE INDOORS OR SEEK OTHER SAFE
SHELTER FROM LIGHTNING.
&&
LAT...LON 3972 7785 3962 7807 3971 7830 3973 7829
3973 7786
TIME...MOT...LOC 1907Z 293DEG 14KT 3972 7817
SMZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT SUN JUL 3 2011
VAZ025-032015-
AUGUSTA VA-
325 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM TO AFFECT AUGUSTA COUNTY...
AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF STAUNTON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE LYNDHURST...CRIMORA AND WAYNESBORO.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3818 7877 3807 7882 3802 7895 3814 7908
3821 7903
TIME...MOT...LOC 1925Z 303DEG 11KT 3813 7901
GMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EDT SUN JUL 3 2011
VAZ028-WVZ050>052-032030-
HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA-
352 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...BERKELEY...MORGAN AND
FREDERICK COUNTIES...
AT 352 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM UNGER TO 2 MILES SOUTH OF BLOOMERY...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE INWOOD...WINCHESTER...GREENWOOD AND
MILLWOOD PIKE.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3941 7795 3912 7814 3922 7833 3934 7848
3949 7829
TIME...MOT...LOC 1952Z 293DEG 17KT 3943 7824 3935 7836
GMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT SUN JUL 3 2011
VAZ038-039-032045-
GREENE VA-MADISON VA-
404 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM TO AFFECT GREENE AND MADISON COUNTIES...
AT 404 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HANEYTOWN...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE STANARDSVILLE...HANEYTOWN AND SAINT
GEORGE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3837 7833 3831 7827 3820 7837 3827 7863
3832 7855
TIME...MOT...LOC 2004Z 264DEG 13KT 3829 7852
GMSThe Sterling radar (KLWX), 158 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
20 thunderstorm wind, 6 hail, 1 heat. Local standard time, as filed.
Quarter sized hail was reported near Waynesboro.
Quarter sized hail was reported along Interstate 64 at exit 99.
A tree was down across Plank Road.
Ping pong ball sized hail was reported near Stoney Point.
Quarter sized hail was reported near Stoney Point.
Large branches were down near Stony Point.
A fatality occurred when a tree fell onto a cyclist along the C and O Canal Towpath. The location along the Towpath was south of Whites Ferry along mile marker 33.
A wind gust of 63 mph was measured near Sterling Park.
Tree damage was reported along Old Dominion Drive at the Fairfax County Line.
Tree damage was reported along the 4400 Block of N. Glebe Road.
Substantial tree damage was reported in Cherrydale.
Several trees were snapped and uprooted in Airmont Farms.
Widespread tree damage was reported along the George Washington Parkway.
A large tree was down and several large Oak limbs were snapped.
Ping pong ball sized hail was reported near Delaplane.
A tree was down along the eastbound lane of Interstate 66.
Multiple tree limbs were down that were three inches and larger in diameter. The damage occurred along Route 17 and 155 on Winchester Road.
Trees and large limbs were down.
A tree fell onto a car.
Trees were down near Dale City.
Large branches were down due to thunderstorm winds.
Quarter sized hail was reported along Toney Road.
Quarter sized hail was reported near Leavalls.
Multiple tree limbs were down.
A tree fell onto a house.
A tree was down along Park Street at Melbourne Road.
Trees were down.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Loudoun | 2011-07-03 | Male | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2011Every state in 2011This day in weather historyWarnings in Virginia, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334145, 334149, 334151, 334146, 334147, 334152, 334153, 334173, 334155, 334157, 334158, 334160, 334161, 334163, 334148, 334164, 334167, 334168, 336546, 336548, 334169, 334182, 367368, 334185, 336549, 334172, 336545.